Co-Moderator, Anxiety and Panic Forum
Wellbutrin is one that is not known for weight gain but hard to get on and off of. I tried it and could not get past side effects............I was in a fog and walking into walls, literally.
Good luck and I wish I weighed what you do............ :)
As mentioned above, Wellbutrin is not known to add weight; in fact, may help control appetite. It works on a different brain chemical than the SSRIs. I do not have trouble going on or off Wellbutrin. This is my second time on it.
Zyprexa and Depakote definitely make me extremely hungry. I am now off Depakote, thank goodness, as it was the real culprit. I only have to take Zyprexa as an anxiety rescue medication so don't have to deal with daily hunger from it.
My son, friend, and I all gained 50 lbs on Paxil. And the literanture says weight gain is not a major side effect!
I think it's so sad that we have to deal with anxiety AND weight issues as well.
I've been on Lexapro for about a year and a half and I've put on about 15lbs. Some of this was due to inactivity but the Lex made me tired and I had no desire to workout. I'm weaning off it slowing now and hoping to lose the weight.
I had a nice little reminder of my weight gain today at the Endocrinologist for my thyroid checkup. When she weighed me she put the scale on the number I weighed the last time I saw her (1yr ago). Well, needless to say she had to move it on up!! I was SO embarrased
My Doctor swear the literature claims Cymbalta does not add weight......well I take it and I gained 25 lbs so now I want her to take it............ . I am weaning off this med and it is not easy going as the brain shivers and head feel funny as the dose drops.
I agree with Georgie Girl, a med that causes you to feel anxious about your body image feels like a detriment to the reason your using the med.